For many people, hair loss is a natural condition that comes with age. But it may be alarming when you find yourself losing strands of hair each day. You should expect to lose a little bit of hair here and then, as it is easy for hair to get pulled out as we go about our daily activities. But can medications cause hair loss?
If you visibly notice your hair loss, there may be more problems at play. If you are losing a large amount of hair every day, your medications might be to blame. Our Denver Hair Surgery experts know that certain medications have been linked to rapid hair loss. If you are taking medicine for cholesterol, blood pressure, or other serious conditions, there is a chance that they are causing your hair to fall out.
Below is a list of common medications and types of medications that have been known to cause hair loss. If you are worried about your rapid hair loss, the below answers may offer an explanation. Your next step is to get in touch with us for a virtual or in-person consultation to find the best solution for your hair!
Top 5 Medications that Cause Hair Loss
Aside from the medications that are already known to cause hair loss (such as chemotherapy treatment), Medical News Today warns patients about the use of regular medications that could be contributing to hair loss. While hair loss can occur for other reasons as well, it’s important not to rule out taking medication as one possible reason.
Some of the well-known and lesser-known medications that can contribute to hair loss include:
Any anticoagulant like warfarin acts as a blood thinner to prevent clots and blood-related complications. It also causes hair loss.
If you struggle with seizures, epilepsy, or bipolar disorder, your primary care doctor may have prescribed Divalproex or a similar anticonvulsant. These medicines contain chemical properties that cause hair loss.
It’s important to take medication that will help lower your cholesterol, but those such as simvastatin and atorvastatin are known for reporting hair loss as a side effect. The newer medication known as rosuvastatin does not cause hair loss, however.
If you are on a dose of progesterone or testosterone, or any other hormones, you may pose a risk of hair loss. This does not seem to be a risk for every patient, but the risk still remains all the same.
Do you take Tagamet or a similar medication for acid reflux disease? There is a chance that you could lose more hair. Antacids, especially over-the-counter ones, have reported cases of hair loss. Still, the risk isn’t as high as it is with the other medicines on this list.
Preventing Hair Loss While On Medication
What you need to do to regrow your hair is up to your doctor and your overall plan for a healthier life. In some cases, you may be able to stop taking the medication causing your hair loss, which will help it to regrow quickly. Once you stop taking the medication, you can expect your hair to regrow within six months.
If you cannot stop taking the medications for other health reasons, there are still ways for you to encourage continued hair growth – or to at least prevent it from falling out. Our doctor may recommend a diet and supplements plan, with antioxidants that can stimulate your hair follicles. You may also benefit from a topical solution.
No matter what is causing your hair loss or what your health status is, we are confident that we can find a solution that works for you.
Get in Touch with Us for Hair Loss Solutions Today!
Don’t let your medications continue to ruin your head of hair. There are many different treatments and recovery plans available to help you prevent further loss and regrow your hair in the way that you want. contact us online or give us a call at (720) 759-2124 to schedule an appointment. We look forward to hearing from you!